Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 1, 2019, 5:00 PM MDT for Bent County, Kiowa County, Otero County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2019, 5:00 PM MDT (23:00 UTC)
- Expired
- May 1, 2019, 5:30 PM MDT
- In force
- 30 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bent County, CO, Kiowa County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 79 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
456
WUUS55 KPUB 012300
SVRPUB
COC011-061-089-012330-
/O.NEW.KPUB.SV.W.0003.190501T2300Z-190501T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
500 PM MDT Wed May 1 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern Otero County in southeastern Colorado...
Southwestern Kiowa County in southeastern Colorado...
Northwestern Bent County in southeastern Colorado...
* Until 530 PM MDT.
* At 500 PM MDT, a severe thunderstorm was located near Arlington, or
20 miles north of North La Junta, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Las Animas, Blue Lake, Arlington, John Martin Reservoir and Fort
Lyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3816 10350 3835 10348 3833 10304 3805 10314
TIME...MOT...LOC 2300Z 287DEG 21KT 3827 10342
HAIL...1.00IN
WIND...60MPH
$$
283 follow-up statements
083
WWUS55 KPUB 012307
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
507 PM MDT Wed May 1 2019
COC011-061-089-012330-
/O.CON.KPUB.SV.W.0003.000000T0000Z-190501T2330Z/
Otero CO-Kiowa CO-Bent CO-
507 PM MDT Wed May 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTHEASTERN OTERO...SOUTHWESTERN KIOWA AND NORTHWESTERN BENT
COUNTIES...
At 507 PM MDT, a severe thunderstorm was located near Arlington, or
22 miles northeast of North La Junta, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Blue Lake, Arlington, John Martin Reservoir and Fort Lyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3819 10348 3835 10348 3833 10304 3805 10314
TIME...MOT...LOC 2307Z 278DEG 24KT 3827 10335
HAIL...1.00IN
WIND...60MPH
$$
28009
WWUS55 KPUB 012319
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
519 PM MDT Wed May 1 2019
COC089-012328-
/O.CAN.KPUB.SV.W.0003.000000T0000Z-190501T2330Z/
Otero CO-
519 PM MDT Wed May 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OTERO COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning for Otero County
has moved out of the area. Therefore, the warning has been cancelled.
LAT...LON 3815 10338 3834 10334 3833 10304 3812 10311
TIME...MOT...LOC 2318Z 263DEG 17KT 3828 10328
$$
COC011-061-012330-
/O.CON.KPUB.SV.W.0003.000000T0000Z-190501T2330Z/
Kiowa CO-Bent CO-
519 PM MDT Wed May 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTHWESTERN KIOWA AND NORTHWESTERN BENT COUNTIES...
At 518 PM MDT, a severe thunderstorm was located over Blue Lake, or
24 miles northeast of North La Junta, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Blue Lake and Arlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3815 10338 3834 10334 3833 10304 3812 10311
TIME...MOT...LOC 2318Z 263DEG 17KT 3828 10328
HAIL...1.00IN
WIND...60MPH
$$
28674
WWUS55 KPUB 012328
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
528 PM MDT Wed May 1 2019
COC011-061-012338-
/O.EXP.KPUB.SV.W.0003.000000T0000Z-190501T2330Z/
Kiowa CO-Bent CO-
528 PM MDT Wed May 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KIOWA AND
NORTHWESTERN BENT COUNTIES WILL EXPIRE AT 530 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3815 10338 3834 10334 3833 10304 3812 10311
TIME...MOT...LOC 2328Z 287DEG 21KT 3826 10322
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:47 PM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 1, 3:47 PM MDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 347 PM MDT Wed May 1 2019 .SHORT TERM...(This evening through Thursday) Issued at 346 PM MDT Wed May 1 2019 Currently, recent computer simulations, satellite imagery, radar returns and real-time data nicely capture healthy north- northeasterly surface surge that is moving across eastern Colorado this afternoon. Winds with this front have recently gusted to 42 mph at KPUB just before 3 PM MDT this afternoon. Recent mesoanalysis depict nose of thermal ridge pushing into western and southern Baca county in combination with favorable moisture advection/moisture convergence focused over eastern sections of Baca county. In addition, mid-afternoon most unstable capes, LI's and 0 to 6 km bulk shear values of 2000+ J/KG, -4C and 50+knots respectively are located over and near Baca county and have inserted/depicted severe thunderstorm potential in and near Baca county from mid-afternoon into this evening in recently published grids/zones. Elsewhere over the CWA, have depicted isolated to scattered showers and isolated thunderstorms into tonight(favoring eastern locations) in combination with generally light accumulating snow over higher terrain locations. In addition, have also depicted areas of low clouds and areas of fog developing tonight and continuing into early Thursday morning(again favoring eastern sections). Also, below seasonal temperatures are expected tonight over southern Colorado with even some localized freezing temperatures anticipated over portions of northern EL Paso county and after coordination with WFO Boulder have refrained from issuing any Freeze Highlights at this time. For Thursday, expect continued below seasonal early May temperatures with areas of low clouds/fog over eastern locations into the morning with isolated to low grade primarily afternoon showers focused over western locations. .LONG TERM...(Thursday night through Wednesday) Issued at 346 PM MDT Wed May 1 2019 Thursday night...Upper disturbance crossing the Rockies Thu will initially bring some showers and thunderstorms to mainly the eastern mts and plains Thu evening, then as the shortwave continues east activity will start to diminish around midnight from west to east. Expect low temps to drop into the 20s to near freezing for the high valleys, and into the 30s to around 40F for the plains. Friday through Sunday...Lighter northwest flow aloft across the region on Fri will shift to a more westerly direction over the weekend. Without much of a trigger, plan on much warmer temps and a drying trend with just an isolated shot of some diurnal mt convection. Highs across the high valleys will be in the 60s, and nearing 70F on Sun. Across the plains, expect highs in the mid 60s to around 70F on Fri, upper 60s to mid 70s on Sat, then 70s to around 80F on Sun. Monday...The next weather maker for the state arrives as a closed low pressure system over the southern CA coast Monday morning. The GFS is about 12 hours faster with the movement of this low, moving it to southern CA and NV by late Mon night while the EC still has it positioned over the southern CA coast. Regardless, as this system approaches the flow aloft becomes southwest and moisture starts to get drawn up into western CO. Downslope flow off the mts will push temps to around 70F for the high valleys, and mid 70s to mid 80s for the plains. Much of the forecast area should stay relatively dry, though a few showers and storms will be possible over the higher terrain during the late aftn and eve. Tuesday and Wednesday...Models agree on sweeping a multi-lobed low pressure system into the desert southwest, but timing and positioning at this point is all over the place. Plan on an increased chance of some convection with increased cloud cover, and slightly cooler temps. Moore && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 346 PM MDT Wed May 1 2019 VFR conditions are anticipated at the KCOS and KPUB taf sites into this evening with lower clouds and possibly fog(with IFR conditions at times) anticipated tonight in wake of healthy northeasterly surface surge(with localized wind gusts around 35 knots at times) that is moving across eastern Colorado this afternoon. In addition, isolated to scattered showers and thunderstorms are also anticipated over the KCOS and KPUB taf sites from this afternoon into this evening. For KALS, VFR conditions are anticipated during the next 24 hours in combination with west-southwest winds gusting around 35 knots at times into this evening. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...77 LONG TERM...MOORE AVIATION...77
Hazardous weather outlook, May 1, 11:24 AM MDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1124 AM MDT Wed May 1 2019 COZ058>089-093>099-021730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1124 AM MDT Wed May 1 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered snow showers are expected to continue over the mountains into this evening, with an isolated brief thunderstorm also possible. The heaviest snow will occur over the higher peaks of the central mountains, where additional snowfall of 1 to 3 inches is expected. Remaining mountains above 9000 feet will see lighter snowfall amounts, generally in the 1 to 2 inch range. Over the lower elevations, scattered rain showers and isolated thunderstorms will be possible this afternoon and evening, with the best chance for rainfall along the Palmer Divide. The main threats from any thunderstorms this afternoon and evening will be lightning and gusty winds around 50 mph, along with small hail. One or two storms over the far southeastern Colorado plains may become strong this afternoon, with wind gusts around 60 mph and hail up to quarter size. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Another round of thunderstorms will be possible across the mountains and much of the plains Thursday afternoon/evening. Thunderstorms are expected to stay relatively weak, with brief gusty winds to 50 mph and small hail possible, along with lightning. Isolated thunderstorm chances will develop each afternoon Friday through Sunday, mainly over the mountains and far eastern plains. The main threat form storms will be lightning, winds gusting to 50 mph, and small hail. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters are expected across the mountains and across the southeastern Colorado plains this afternoon and evening.
In the hours before
Special weather statement, May 1, 4:53 PM MDT, 7 minutes before
Special Weather Statement National Weather Service Pueblo CO 453 PM MDT Wed May 1 2019 COZ089-093-095-097-012330- Las Animas Vicinity/Bent County CO-Crowley County CO- Western Kiowa County CO-La Junta Vicinity/Otero County CO- 453 PM MDT Wed May 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO...SOUTHWESTERN KIOWA...EAST CENTRAL CROWLEY AND NORTHWESTERN BENT COUNTIES UNTIL 530 PM MDT... At 452 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Arlington, or 20 miles north of La Junta, moving east at 25 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Blue Lake. LAT...LON 3824 10357 3834 10352 3828 10309 3808 10324 TIME...MOT...LOC 2252Z 287DEG 21KT 3827 10347 28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 10:12 AM MDT | Areal Flood Advisory | PUB | Conejos | 60 hr |
| May 1, 4:53 PM MDT | Special Weather Statement | PUB | Bent | 37 min |
| May 1, 5:10 PM MDT | Special Weather Statement | PUB | Prowers | 35 min |
| May 1, 5:14 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 46 min |
| May 1, 5:51 PM MDT | Special Weather Statement | PUB | Prowers | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.